Alert archive / Oklahoma / Red Flag Warnings in 2016
Red Flag Warning 23, NWS Norman, OK
NWS Norman, OK issued this red flag warning at Nov 15, 2016, 2:30 PM CST for 12 counties in Oklahoma. It took effect at Nov 16, 2016, 12:00 PM CST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 15, 2016, 2:30 PM CST (20:30 UTC)
- In effect from
- Nov 16, 2016, 12:00 PM CST
- Expired
- Nov 16, 2016, 7:00 PM CST
- In force
- 7 hr
- Issued by
- NWS Norman, OK
Counties Alfalfa County, OK, Beckham County, OK, Custer County, OK, Dewey County, OK, Ellis County, OK, Greer County, OK, Harmon County, OK, Harper County, OK, Major County, OK, Roger Mills County, OK, Woods County, OK, Woodward County, OK
The radar
The Vance AFB radar (KVNX), 134 km from the middle of the area, began a volume at 20:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 8.5 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2278 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 160 m²/s²
- 0-3 km storm-relative helicity
- 240 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
768 WWUS84 KOUN 152030 RFWOUN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 230 PM CST TUE NOV 15 2016 ...CRITICAL FIRE WEATHER CONDITONS EXPECTED WEDNESDAY AFTERNOON ACROSS NORTHWESTERN OKLAHOMA... OKZ004-009-010-161000- /O.UPG.KOUN.FW.A.0021.161116T1800Z-161117T0100Z/ /O.NEW.KOUN.FW.W.0023.161116T1800Z-161117T0100Z/ HARPER-ELLIS-WOODWARD- 230 PM CST TUE NOV 15 2016 ...RED FLAG WARNING IN EFFECT FROM NOON TO 7 PM CST WEDNESDAY FOR WINDY CONDITIONS... WARM TEMPERATURES AND LOW RELATIVE HUMIDITY FOR FAR NORTHWESTERN OKLAHOMA... THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 7 PM CST WEDNESDAY. * WIND...SOUTH 20 TO 25 MPH. * HUMIDITY...13 TO 20 PERCENT. * TEMPERATURE...81 TO 85 DEGREES. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
4 follow-up statements
581 WWUS84 KOUN 160844 RFWOUN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 244 AM CST WED NOV 16 2016 ...CRITICAL FIRE WEATHER CONDITONS EXPECTED WEDNESDAY AFTERNOON ACROSS NORTHWESTERN OKLAHOMA... OKZ004-009-010-161830- /O.CON.KOUN.FW.W.0023.161116T1800Z-161117T0100Z/ HARPER-ELLIS-WOODWARD- 244 AM CST WED NOV 16 2016 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 7 PM CST THIS EVENING FOR BREEZY CONDITIONS... WARM TEMPERATURES AND LOW RELATIVE HUMIDITY FOR PARTS OF NORTHWEST OKLAHOMA... * WIND...SOUTH 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. * HUMIDITY...13 TO 20 PERCENT. * TEMPERATURE...81 TO 85 DEGREES. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
727 WWUS84 KOUN 161626 RFWOUN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 1026 AM CST WED NOV 16 2016 ...CRITICAL FIRE WEATHER CONDITONS EXPECTED WEDNESDAY AFTERNOON ACROSS NORTHWESTERN OKLAHOMA... OKZ005-014-015-021-033-034-170030- /O.EXA.KOUN.FW.W.0023.161116T1800Z-161117T0100Z/ WOODS-ROGER MILLS-DEWEY-BECKHAM-HARMON-GREER- 1026 AM CST WED NOV 16 2016 ...RED FLAG WARNING IN EFFECT UNTIL 7 PM CST THIS EVENING FOR WINDY CONDITIONS... WARM TEMPERATURES AND LOW RELATIVE HUMIDITY FOR WESTERN OKLAHOMA... THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 7 PM CST THIS EVENING. * WIND...SOUTH 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. * HUMIDITY...13 TO 20 PERCENT. * TEMPERATURE...81 TO 85 DEGREES. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ OKZ004-009-010-170030- /O.CON.KOUN.FW.W.0023.161116T1800Z-161117T0100Z/ HARPER-ELLIS-WOODWARD- 1026 AM CST WED NOV 16 2016 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING FOR WINDY CONDITIONS... WARM TEMPERATURES AND LOW RELATIVE HUMIDITY FOR WESTERN OKLAHOMA... * WIND...SOUTH 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. * HUMIDITY...13 TO 20 PERCENT. * TEMPERATURE...81 TO 85 DEGREES. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
268 WWUS84 KOUN 162029 RFWOUN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 229 PM CST WED NOV 16 2016 ...CRITICAL FIRE WEATHER CONDITONS EXPECTED WEDNESDAY AFTERNOON ACROSS NORTHWESTERN OKLAHOMA... OKZ006-011-016-170100- /O.EXA.KOUN.FW.W.0023.000000T0000Z-161117T0100Z/ ALFALFA-MAJOR-CUSTER- 229 PM CST WED NOV 16 2016 ...RED FLAG WARNING IN EFFECT UNTIL 7 PM CST THIS EVENING FOR WINDY CONDITIONS... WARM TEMPERATURES AND LOW RELATIVE HUMIDITY FOR WESTERN OKLAHOMA... THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 7 PM CST THIS EVENING. * WIND...SOUTH 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. * HUMIDITY...13 TO 20 PERCENT. * TEMPERATURE...81 TO 85 DEGREES. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ OKZ004-009-170430- /O.NEW.KOUN.FW.A.0022.161117T1700Z-161118T0100Z/ /O.CON.KOUN.FW.W.0023.000000T0000Z-161117T0100Z/ HARPER-ELLIS- 229 PM CST WED NOV 16 2016 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING FOR WINDY CONDITIONS... WARM TEMPERATURES AND LOW RELATIVE HUMIDITY FOR WESTERN OKLAHOMA... ...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING FOR WINDY CONDITIONS... WARM TEMPERATURES AND LOW RELATIVE HUMIDITY FOR NORTHWESTERN OKLAHOMA... THE RED FLAG WARNING REMAINS IN EFFECT FOR WESTERN OKLAHOMA THROUGH 7 PM. IN ADDITION, THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A FIRE WEATHER WATCH FOR HARPER AND ELLIS COUNTIES LATE THURSDAY MORNING THROUGH EARLY THURSDAY EVENING. * WIND...SOUTH 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. * HUMIDITY...13 TO 20 PERCENT. * TEMPERATURE...81 TO 85 DEGREES. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. MONITOR WEATHER FORECASTS AND INFORMATION. && $$ OKZ005-010-014-015-021-033-034-170100- /O.CON.KOUN.FW.W.0023.000000T0000Z-161117T0100Z/ WOODS-WOODWARD-ROGER MILLS-DEWEY-BECKHAM-HARMON-GREER- 229 PM CST WED NOV 16 2016 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING FOR WINDY CONDITIONS... WARM TEMPERATURES AND LOW RELATIVE HUMIDITY FOR WESTERN OKLAHOMA... * WIND...SOUTH 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. * HUMIDITY...13 TO 20 PERCENT. * TEMPERATURE...81 TO 85 DEGREES. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
978 WWUS84 KOUN 170051 AAA RFWOUN URGENT - FIRE WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE NORMAN OK 651 PM CST WED NOV 16 2016 ...CRITICAL FIRE WEATHER CONDITIONS AGAIN LIKELY ON THURSDAY ACROSS FAR NORTHWESTERN OKLAHOMA... OKZ004-009-170900- /O.EXP.KOUN.FW.W.0023.000000T0000Z-161117T0100Z/ /O.CON.KOUN.FW.A.0022.161117T1700Z-161118T0100Z/ HARPER-ELLIS- 651 PM CST WED NOV 16 2016 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING FOR WINDY CONDITIONS... WARM TEMPERATURES AND LOW RELATIVE HUMIDITY FOR FAR NORTHWESTERN OKLAHOMA... ...RED FLAG WARNING WILL EXPIRE AT 7 PM CST THIS EVENING FOR WINDY CONDITIONS... WARM TEMPERATURES AND LOW RELATIVE HUMIDITY FOR NORTHWESTERN OKLAHOMA... * WIND...SOUTH TO SOUTHWEST 15 TO 30 MPH WITH GUSTS UP TO 40 MPH THURSDAY AFTERNOON. * HUMIDITY...15 TO 20 PERCENT. * TEMPERATURE...HIGHS 78 TO 83 DEGREES. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... MONITOR WEATHER FORECASTS AND INFORMATION. && $$ OKZ005-006-010-011-014>016-021-033-034-170200- /O.EXP.KOUN.FW.W.0023.000000T0000Z-161117T0100Z/ WOODS-ALFALFA-WOODWARD-MAJOR-ROGER MILLS-DEWEY-CUSTER-BECKHAM- HARMON-GREER- 651 PM CST WED NOV 16 2016 ...RED FLAG WARNING WILL EXPIRE AT 7 PM CST THIS EVENING FOR WINDY CONDITIONS... WARM TEMPERATURES AND LOW RELATIVE HUMIDITY FOR WESTERN AND NORTHWESTERN OKLAHOMA... DECREASING SURFACE WINDS AND A SLOW INCREASE IN SURFACE HUMIDITY HAVE ALLOWED RED FLAG CONDITIONS TO DIMINISH THIS EVENING. THUS...THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE AT 7 PM. $$ MBS
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this red flag warning went out at Nov 15, 2:30 PM CST, 0 minutes earlier.
Area forecast discussion, Nov 15, 2:30 PM CST, 0 minutes before
Area Forecast Discussion
National Weather Service Norman OK
230 PM CST Tue Nov 15 2016
.DISCUSSION...
Attention for this forecast has been focused on fire weather
concerns over the next few days. Trended toward the lower side of
guidance for dewpoints and the higher side of guidance for max
temperatures for tomorrow and Thursday. This will put far northwest
Oklahoma in critical fire weather conditions for a few hours
tomorrow. Issuing a Red Flag warning to match.
Dewpoints won't be quite so low on Thursday, but the winds will be
stronger resulting in widespread elevated to near critical fire
weather conditions. There's still some uncertainty in how well the
strong 850mb winds will mix down on Thursday.
Thursday night, a front is set to come through bringing a slight
chance for showers and storms as well as more seasonable
temperatures. Rain chances will be low and confined to southeast
Oklahoma.
Saturday will see a potential freeze across much of western,
northern, and central Oklahoma before another ridge builds in and
temperatures start another gradual warm up early next week.
Day
&&
.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK 48 81 57 77 / 0 0 0 10
Hobart OK 46 81 54 79 / 0 0 0 10
Wichita Falls TX 47 84 56 81 / 0 0 0 10
Gage OK 43 84 53 77 / 0 0 0 10
Ponca City OK 44 81 58 78 / 0 0 0 10
Durant OK 49 82 57 81 / 0 0 0 0
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Red Flag Warning from noon to 7 PM CST Wednesday for OKZ004-009-
010.
TX...None.
&&
09/14Hazardous weather outlook, Nov 15, 12:00 PM CST, 2 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORMAN OK 1200 PM CST TUE NOV 15 2016 OKZ004>048-050>052-TXZ083>090-161000- HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 1200 PM CST TUE NOV 15 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN... WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. .DAY ONE...TODAY AND TONIGHT... .FIRE WEATHER... ELEVATED WILDFIRE CONDITIONS ARE EXPECTED THIS AFTERNOON IN NORTHWEST OKLAHOMA BECAUSE OF NEAR RECORD HIGH TEMPERATURES...LOW HUMIDITY...AND DRY VEGETATION. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... .FIRE WEATHER... INCREASED WILDFIRE CONDITIONS ARE EXPECTED TO CONTINUE UNTIL FRIDAY. NEAR CRITICAL WILDFIRE CONDITIONS ARE EXPECTED ON THURSDAY BECAUSE OF RECORD HIGH TEMPERATURES... STRONG WINDS...LOW HUMIDITY...AND DRY VEGETATION. HOWEVER, IT IS POSSIBLE THAT AN AREA OF CRITICAL WILDFIRE CONDITIONS DEVELOPS WEDNESDAY AFTERNOON IN NORTHWEST OKLAHOMA. A FIRE WEATHER WATCH IS IN EFFECT FOR THIS AREA WEDNESDAY AFTERNOON. .THUNDERSTORMS... THERE IS A CHANCE FOR ISOLATED THUNDERSTORMS EARLY FRIDAY EAST OF I-35. GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 15, 3:13 AM CST | Fire Weather Watch | OUN | Ellis, Harper, Woodward | 11 hr |
Nearby
Red Flag Warnings in Oklahoma, 2016Every red flag warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.